How long until it will be totally out off my system. I am extremely weak and have severe back pain. Also depressed and very hopeless...
First off, there is ALWAYS hope. Next, your Dr. should be weaning you off over the next 3-4 months to avoid any withdrawal symptoms. Based on your report I would also steer you toward a local recovery group for moral support from folks who have gone thorough a similar trial. Hope this helps.
Hello. I understand your battle with prednisone, I am also on it and will probably stay on it for my entire life. People give lots of get off of it advice, but it really depends upon what works for your body. A friend is in the same boat with you for Crohns. A never ending battle of high dose prednisone, weaning and then all over again with a flare. Although Biologicals work for many people, it doesn't work for all. A good doctor wants you off the prednisone as soon as possible. But they also want you free of symptoms for the disease. The disease can cost you big and the prednisone takes much, much longer for problems to develop. I have tried many, many complimentary medications to get off the prednisone, they do help. But they all have side effects. It is important that you stay very well informed, join the Crohns Foundation for knowledge and support. It is important that you are your own expert as it saves problems that can happen when rushed to the ER.
I know that well and they have electronic records. Complicated cases need people on top of their illness.
I have been on it non stop for over nine years. I am in a current flareup that isn't ending. My body has gone through prednisone cataracts, which turned out to be an easy fix, fat deposits that changed a slim body to a pot belly, moon face and most importantly medication induced diabetes and fatty liver deposits. It makes one angry, depressed and very anxious. I am very careful not to over eat as more weight is more trouble. Diabetes is controlled with diet for the most part. Cholesterol drugs make me worse. So, one takes antidepressant and anti anxiety drugs to counter act the mood swings. One takes care to exercise or walk if one can. One finds ways to become happy again. Never lose track that you are still alive with a crummy disease and there remains joy out there for you.
I hope your relationship with your GI doc is a good one. Your general physician will care for the sore throat or sprained ankle. A GI doc and such is where your help is truly available. I chose one who understands me. We can laugh about an ugly disease and we can plan on new medication together. You will be able to maintain yourself. We do adjust and we do find people who know and understand us. Hang in there and see how you can help another with your knowledge. Oh, I have a muscle and lung disease. Never smoked, took good care of myself. Cause unknown. Ask away all your prednisone questions. They are putting me back on a chemo drug to try again. Lol. So things can get worse. Hope your day is lovely. Karen
Seems u have a chronic probIem. Do not know your exact cause of trouble.what dosage of steroids do you take? Please ensure that it can be gradually tapered of.not sudden.
Once your doc works out a steady maintenance dose. It might get tapered.but this can be worked out only with the careful study by your doc.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jan 2011 • 5 answers
Posted 18 Oct 2011 • 2 answers
Posted 12 Apr 2012 • 7 answers
Posted 12 Apr 2013 • 1 answer
Posted 15 Feb 2016 • 0 answers